Winter Storm, Crawford
- When
- February 23, 4:00 PM CST to February 24, 4:00 AM CST
- Where
- Crawford forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.976, -91.304 (the zone’s center; the record gives no point)
Yet another winter storm struck Southeast Missouri on the 23rd - 24th. Snowfall amounts ranged from 6 - 8 inches across the area.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Yet another winter storm struck Southeast Missouri on the 23rd - 24th. Snowfall amounts ranged from 6 - 8 inches across the area. Virtually all schools were closed on Monday the 24th. Due to all the school closings over the winter, many schools in the area were going to have to remain in session well into June.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Feb 23, 2:58 PM CST, 1 hour 2 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
505 AM CST SUN FEB 23 2003
OK S/W RIDING ENEWD RIGHT ON SCHEDULE. ONLY FLY IN THE OINTMENT IS
THE RADAR LOOP SEEMS SO SHOW LTL CHG/SLOW WKNG OF SRN MO PCPN
SHIELDD. PROFILER DATA SHOWS DEQUEEN ARKANSAS (SWRN AR) WITH 70 PLUS
KNOT LLJ NOSING RIGNT INTO SWRN CORNER OF CWA. BACK EDGE CONTINUES TO
KEEP TIME FRAME OF SNOW EVENT AROUND 6-7 HOURS AND IT LOOKS LIKE THE
HVY SNOW PLUME STRETCHED ACROSS SWRN MO WL MOV ENEWD INTO SRN PTN
CWA IN WRNG AREA...OUR UNKNOWN SNOW CAPITAL. (BET THAT AREA HAS HAD
OVER 40 INCHES OF SNOW THIS YEAR) 18Z MESOETA INCREASED THE SNOWFALL
AMOUNTS A TAD BUT EVERYTHING LOOKS ON LINE. WILL INCR SNOW AMOUNTS A
BIT IN BOTH ADVISORY AND WARNING AREAS FROM MRNG RUN
FOR XTNDD HV LOWERED TEMPS FOR MUCH OF EXTENDED TIME. CLDS/NEW SNOW
COVER/UNSETTLED FLOW IN SRN BRANCH WILL REDUCE/ELIMINATE MUCH
WRMG.
.STL...WINTER STORM WARNING SE MO FOR TNGT FOR
ILZ079-MOZ072>075-084-085-099
WINTER WX ADVSRY CNTRL MO TNGT FOR
MOZ041-042-047>051-059
WINTER WX ADVSRY E CTRL MO/S CNTRL IL FOR TNGT FOR
ILZ058-059-098>102-MOZ052-060>065 AND
ILZ060-064-065-069-070-074
PEDIGOILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231730- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 630 AM CST SAT FEB 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A DEVELOPING WINTER STORM WILL MOVE FROM THE TEXAS PANHANDLE THIS MORNING EAST ALONG THE RED RIVER AND THEN NORTHEAST ACROSS ARKANSAS TONIGHT. SNOW WILL DEVELOP OVER THE CENTRAL PLAINS TODAY WITH THE STORM EXPECTED TO INTENSIFY TONIGHT...BRINGING A BAND OF HEAVY SNOW TO PORTIONS OF SOUTHERN MISSOURI TODAY AND TONIGHT. STORM TOTAL SNOWFALL WILL RANGE FROM AROUND AN INCH IN NORTHEAST MISSOURI TO AS MUCH AS 5 TO 7 INCHES OVER THE SOUTHEASTERN OZARKS. A WINTER STORM WARNING HAS BEEN ISSUED FOR PORTIONS OF SOUTHEAST MISSOURI FOR LATE TODAY AND TONIGHT. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL MISSOURI FOR LATE THIS AFTERNOON AND TONIGHT...AND FOR EAST CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS FOR TONIGHT. ANY DEVIATION FROM THE FORECASTED PATH OF THIS STORM COULD GREATLY CHANGE EXPECTED SNOWFALL AMOUNTS...AND CONCERNED INTERESTS SHOULD MONITOR THE LATEST FORECASTS AND STATEMENTS WITH REGARD TO THIS STORM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT REPORTS ON SNOWFALL AMOUNTS WOULD BE GREATLY APPRECIATED. WDB
The national radar mosaic for the moment the first event began.
7 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5340442, 5340569, 5340570, 5340571, 5340572, 5340573, 5340574.